Oklahoma, 2012Winter Weather in Oklahoma, December 10, 2012
December 10, 2012 · NWS OUN · 1 event in 1 county or zone
An arctic front moved through Oklahoma during the evening hours on the 9th. As very cold air spilled into Oklahoma from the North, a strong upper level wave moved over southern Oklahoma and northern Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic front moved through Oklahoma during the evening hours on the 9th. As very cold air spilled into Oklahoma from the North, a strong upper level wave moved over southern Oklahoma and northern Texas. Strong lift associated with this system was enough to generate a narrow band of light to moderate snow. Several areas saw snow accumulation, including parts of the Arbuckles Mountains in south-central Oklahoma. Snow accumulations ranged from a dusting to around an inch and a half.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 10, 5:10 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 10, 5:10 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
510 AM CST MON DEC 10 2012
.AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. SOME
MID/HIGH CLOUDS EARLY THIS MORNING WITH EXITING UPPER SYSTEM. BRISK
N/NW WINDS WILL CONTINUE THIS MORNING BEFORE GRADUALLY DIMINISHING
THIS AFTERNOON. MORE MID/HIGH CLOUDS MAY SPREAD INTO NRN SECTIONS
LATER TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 406 AM CST MON DEC 10 2012/
.DISCUSSION...
NARROW BAND OF SNOW WILL CONTINUE TO MOVE QUICKLY EWD THROUGH
SERN OK EARLY THIS MORNING AS S/W TROUGH MOVES RAPIDLY EWD AND
WEAKENS. SHORT DURATION OF THE HEAVY PRECIP WILL KEEP ANY ACCUMS
LIGHT. PRECIP SHOULD BE OUT OF SERN CORNER OF THE FA BY MID
MORNING. CLOUDS WILL CLEAR QUICKLY BEHIND EXITING S/W TROUGH.
DESPITE ABUNDANT DAYTIME SUN...HIGHS IN THE 30S AND 40S ARE
EXPECTED. A COLD NIGHT EXPECTED TONIGHT WITH LIGHT WINDS AND VERY
DRY AIR.
WARMING TREND WILL COMMENCE ON TUESDAY WITH MILD TEMPS EXPECTED
MID TO LATE WEEK. MODELS SHOW SOMEWHAT BETTER TIMING WITH SYSTEM
EXPECTED TO IMPACT THE FA LATE THIS WEEK. GIVEN CURRENT TIMING
BEST RAIN CHANCES WILL BE FROM LATE FRIDAY INTO
SATURDAY...ESPECIALLY IF THE STRONGER ECMWF SOLUTIONS PREVAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 38 18 49 22 / 10 0 10 0
HOBART OK 41 14 48 20 / 10 0 0 0
WICHITA FALLS TX 43 18 51 23 / 10 0 10 10
GAGE OK 41 10 47 17 / 10 0 0 0
PONCA CITY OK 37 16 48 22 / 10 0 0 0
DURANT OK 42 20 48 25 / 60 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
03/02
Hazardous weather outlook, Dec 10, 5:06 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
506 AM CST MON DEC 10 2012
OKZ004>048-050>052-TXZ083>090-111115-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
506 AM CST MON DEC 10 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS THROUGH TONIGHT.
DISCUSSION...
SOME FLURRIES OR LIGHT SNOW WILL BE POSSIBLE THROUGH THE EARLY
MORNING HOURS ACROSS SOUTHEASTERN OKLAHOMA. SOME LOCATIONS MAY
RECEIVE A DUSTING OF SNOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY DEC 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
BREEZY NORTH WINDS AND TEMPERATURES IN THE TEENS TO MID 20S
WILL RESULT IN VERY COLD WIND CHILL VALUES THROUGH THE MORNING
HOURS TODAY. PLEASE DRESS APPROPRIATELY TO ACCOUNT FOR THE VERY
COLD CONDITIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED TUESDAY THROUGH SUNDAY...ALTHOUGH
SOME RAIN SHOWERS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY
MORNING.
OTHER HAZARDOUS WEATHER...
INCREASING WIND SPEEDS FROM THE SOUTH...COMBINED WITH LOW RELATIVE
HUMIDITY AND HIGH FIRE DANGER...WILL RESULT IN VERY HIGH WILDFIRE
POTENTIAL WEDNESDAY AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
NOON TODAY.Winter Weather, Love
- When
- December 10, 7:00 AM CST to 11:00 AM CST
- Where
- Love forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Department of Highways
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
The Oklahoma Department of Transportation reports one fatal accident in Love county resulting from slick road conditions.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Florida, December 10, 20122 injured · $1.7 million · EF1 · 5 events
- Tornadoes and Damaging Winds in Louisiana, December 10, 2012$425,000 · EF1 · 5 events
- Tornado in Mississippi, December 10, 2012$100,000 · EF1 · 1 event
- Tornado and Damaging Winds in Alabama, December 10, 2012EF1 · 7 events
- Damaging Winds in Alabama, December 10, 2012$20,000 · 61 kt wind · 5 events
- Winter Weather in Wyoming, December 10, 201214 events
- Winter Weather in Colorado, December 10 to 11, 201211 events
- Flood in Massachusetts, December 10, 2012$15,000 · 1 event
- High Surf in Hawaii, December 10 to 23, 20128 events
- Dense Fog in West Virginia, December 10, 20126 events
- Ice Storm in Idaho, December 10, 20121 event
- Damaging Wind in Florida, December 10, 201250 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415838.